MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION RADIFOCUS INTRODUCER II KIT; INTRODUCER CATHETER

TERUMO MEDICAL CORPORATION RADIFOCUS INTRODUCER II KIT; INTRODUCER CATHETER
Catalog Number RSS602
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Blood Loss (2597)
Date of Event 04/18/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device was not returned and the evaluation is not yet complete.A follow up report will be submitted when the investigation is complete, but no later than 30 days from the date that this report was sent.For this reason code was used in the conclusions section.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.Actual device not returned.
 
Event or Problem Description
The user facility reported leakage on the involved device.Follow up communication with the user facility confirmed the following information: a 6fr sheath was leaking badly at the valve during a tavr case; blood loss was less than 250ml; it was reported but not confirmed that the leaking could have been because a 0.035 amplatz stiff wire was left in the valve without the catheter and not centered; (4) the procedure was completed successfully; and the patient's condition was reported as good.
 
Additional Manufacturer Narrative
The actual device was not available to be returned to the manufacturing facility.Therefore the investigation results are based upon the user facility information and an evaluation of three recent retention samples.No visual anomalies were noted during the visual evaluation.Functional testing confirmed the products met manufacturing specification.The production lot number was not provided by the user facility which prevented a meaningful review of production and complaint records.There is no evidence that this event was related to a device defect or malfunction.The investigation results verified that the retention samples were normal product with no anomalies which would lead to the reported leak.The exact cause of the reported event cannot be definitively determined.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.

Brand Name
RADIFOCUS INTRODUCER II KIT
Common Device Name
INTRODUCER CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key5667606
Report Number1118880-2016-00171
Device Sequence Number166897
Product Code DYB
UDI-Device Identifier00389701007793
UDI-Public00389701007793
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K954234
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/19/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRSS602
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/20/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/19/2016
Supplement Report FDA Received Date06/10/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age85 YR
Patient Weight61